How to 'detox' off combipatch??

catherinetNovember 30, 2002

Hi all,

As I've said in a number of my other posts, I believe we can get addicted to HRT......and then have to go through hell to ever get off. I've been on the combipatch for 5 years. I tried to get off of it last fall......which was a horrible mistake. I also have fibromyalgia, and falling hormone levels seems to make it so much worse. Anyhow.....I've been on Toprol LX and Wellbutrin, and have gotten my headaches, anxiety attacks, racing heart and severe fatigue under control, and so now I'm thinking about trying to detox from my patch again. Here's what I'm thinking........I change the patch every tuesday and Saturday. I heard of one woman just not changing her patch for several weeks at a time, but I think that would lead to huge fluctuations....since her hormone levels would drop, and then in a few weeks she'd slap on a new patch, and they would rise. So....I'm thinking of cutting the patch in half, and just using a half every Tuesday and Saturday. I would do this for maybe 2-4 months....then I would start wearing 1/4 or 1/3 of the patch and do this for a couple months, then I'd stop it. What do you think?

I used to get horrible headaches whenever I would mess with my hormones, but since I've been on Toprol (a beta blocker), my headaches have been very much under control......so maybe I'm getting too brave.....but I think I'll try it. Any suggestions as to my plan?

Thank you for reporting this comment. Undo
modjadje

Hi Catherine,
I used only half a patch (Combipatch, the low dose one) for about 6 months. Before that, I only changed the full patch about once a week instead of every 4th day.
To make it easy to pull apart, I cut across the peel-off split.
In my case I recently went back on the full patch, replacing about 6 days apart. Vaginal dryness symptoms is what prompted me to go back to my HRT.

    Bookmark   December 1, 2002 at 3:31PM
Thank you for reporting this comment. Undo
catherinet

Thanks modjadje,
I was wondering.....when you first went to half patch.....how long was it before you noticed any symptoms of lower estrogen/progesterone? My problems earlier that made coming off HRT so difficult have been somewhat helped with a couple other drugs (Toprol - a beta blocker, aciphex - an acid blocker, and Wellbutrin - an antidepressant). So now I'm getting a little brave to try it again. Have you ever gotten headaches with hormone fluctuations and if so, did you get them while trying the half patch? Thanks so much!

    Bookmark   December 1, 2002 at 10:25PM
Sign Up to comment
More Discussions
dental woes and menopause
After reading some of the posts here, I feel I can...
janeinspace
Extremely Dry Skin/Cause????
I've had terribly dry skin for several years now. It...
Dancey
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
Ten months w/o a period, then WHAM! It's baaaack! Grrrrr
I thought SURE I was gonna get my menopause badge in...
sooz
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
Sponsored Products
Osso Wall Task Lamp by SONNEMAN Lighting
$350.00 | Lumens
Tay Tay Satin Nickel LED Mini Pendant with Dome Canopy and Carrera Glass
$324.00 | Bellacor
Delilah Inspired Platform Bed with Bluetooth Speakers - IDF-7060IV-F
$559.99 | Hayneedle
Textured Lines Rug 12' x 15' - RED
$5,899.00 | Horchow
MRF-600MT Maestro 600W Preset Smart Dimmer Package
Lightology
Clear Glass Drawer Pull
Signature Hardware
Contemporary Indoor/Outdoor Braided Accent Rug: Colonial Mills Rugs Catalina
Home Depot
Metalarte | Bastone PE Floor Lamp
YLighting
© 2015 Houzz Inc. Houzz® The new way to design your home™